×

zbMATH — the first resource for mathematics

The cotangent map of surfaces of general type. (L’application cotangente des surfaces de type général.) (French. English summary) Zbl 1180.14041
The author considers complex surfaces of general type whose cotangent bundle \(\Omega_S\) is generated by global sections and whose irregularity \(q\) satisfies \(q>3\).
For such surfaces he studies the ampleness of \(\Omega_S\) by looking for curves \(C\hookrightarrow S\) such that \(\Omega_S\otimes \mathcal O_C\) has a quotient bundle isomorphic to \(\mathcal O_C\). Those curves are called non-ample curves and they are the obstruction to the ampleness of the contangent bundle by Gieseker’s criterion.
Moreover a curve \(C\) on \(S\) in non-ample if and only if there exists a section \(t:C \hookrightarrow\mathbb P(T_S)\) contracted to a point by the cotangent map of the surface \(S\). The point is then to study the image of the cotangent map and its degree. Surfaces with an infinity of non-ample curves are also described.

MSC:
14J29 Surfaces of general type
14J60 Vector bundles on surfaces and higher-dimensional varieties, and their moduli
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] Barth, W., Hulek, K., Peters, C., Van De Ven, A.: Compact complex surfaces, Ergeb. Math. Grenzgeb. vol. 4, seconde édition augementée, Springer (2004) · Zbl 1036.14016
[2] Beauville A.: Annulation du H1 et systèmes paracanoniques sur les surfaces. J. Reine Angew. Math. 388, 149–157 (1988) · Zbl 0639.14017 · doi:10.1515/crll.1988.388.149
[3] Conduche D., Palmeiri E.: On the Chern ratio for surfaces with ample cotangent bundle. Mathematische (Catania) 61(1), 143–156 (2006)
[4] Debarre O.: Varieties with ample cotangent bundle. Compo. Math. 141(6), 1445–1459 (2005) · Zbl 1086.14038 · doi:10.1112/S0010437X05001399
[5] Gieseker D.: On a theorem of Bogomolov on Chern classes of stables bundle. Am. J. Math. 101, 77–85 (1979) · Zbl 0431.14005 · doi:10.2307/2373939
[6] Griffiths P.: Variations on a theorem of Abel. Inv. Math. 35, 321–390 (1976) · Zbl 0339.14003 · doi:10.1007/BF01390145
[7] Griffiths, P., Harris, J.: Principes of Algebraic Geometry. Wiley (1978)
[8] Hartshorne, R.: Algebraic Geometry. Springer G.T.M. 52 (1977) · Zbl 0367.14001
[9] Hartshorne, R.: Ample vector bundles. Publi. Math. I.H.E.S. 319–350 (1966) · Zbl 0173.49003
[10] Lipman J.: Free derivation modules on algebraic varieties. Am. J. Math. t.87, 874–898 (1965) · Zbl 0146.17301 · doi:10.2307/2373252
[11] Martin-Deschamps M.: Propriétés de descente des variétés à fibré cotangent ample. Ann. Inst. Fourier 33, 39–64 (1984) · Zbl 0535.14013
[12] Milne, J.: Lectures on algebraic geometry. www.math.sa.umich.edu/jmilne/
[13] Mumford, D.: The Red Book of Varieties and Schemes. L.N.M. 1358, Springer (1999) · Zbl 0945.14001
[14] Ran Z.: The structure of Gauss-like maps. Comp. Math. 52, 171–177 (1984) · Zbl 0547.14004
[15] Serrano, F.: Isotrivial fibred surfaces. Annali di Math. Pura et Appli., 171 (1996) · Zbl 0884.14016
[16] Spurr M.: On the zero set of a holomorphic one-form on a compact complex manifold. Trans. Am. Soc. 308, 329–339 (1988) · Zbl 0658.32024 · doi:10.1090/S0002-9947-1988-0946446-3
[17] Spurr M.: Branched coverings of surfaces with ample cotangent bundle. Pac. J. Math. 164, 129–146 (1994) · Zbl 0805.14022
[18] Szpiro, L. (éditeur).: Séminaire sur les pinceaux de courbes de genre au moins deux. Astérisque 86, SMF (1986)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.